Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Jackson, KY

March 23, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 4:44 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 4:44 PM EDT (20:44 UTC)
Expired
Mar 23, 2011, 5:15 PM EDT
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:44 PM EDTHAIL 14 E Frenchburg, KYHAIL OCCURRED AT HIGHWAY 460 E.
Mar 23, 4:48 PM EDTHAIL 1West Liberty, KY
Mar 23, 4:49 PM EDTHAIL 0.88Wellington, KY
Mar 23, 4:51 PM EDTHAIL 0.51 E Ezel, KYHAIL COVERING THE GROUND.
Mar 23, 4:52 PM EDTHAIL 0.886 Sw West Liberty, KY
Mar 23, 4:55 PM EDTHAIL 0.253 Nw West Liberty, KYHAIL THE SIZE OF LARGE PEAS.
Mar 23, 4:56 PM EDTHAIL 0.25West Liberty, KYPEA SIZE HAIL COVERING THE GROUND.
Mar 23, 4:58 PM EDTHAIL 0.53 Nw West Liberty, KY
Mar 23, 4:58 PM EDTHAIL 1West Liberty, KY
Mar 23, 5:05 PM EDTHAIL 0.5Crockett, KYPEA TO DIME SIZED HAIL COVERING THE GROUND.
Mar 23, 5:21 PM EDTHAIL 0.57 Nne Ezel, KY
Mar 23, 5:23 PM EDTHAIL 0.53 Nw West Liberty, KYHAIL STARTING TO COVER THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KJKL 232044
SVRJKL
KYC063-153-165-175-232115-
/O.NEW.KJKL.SV.W.0017.110323T2044Z-110323T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 515 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EZEL...OR 9 MILES WEST OF WEST LIBERTY...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...ZAG...MIZE...TWENTYSIX...NEW CUMMER...WOODSBEND...
  HENRY...GRASSY CREEK...LEISURE...DEHART...BLAZE...YOCUM...PANAMA...
  GREEAR...LICKING RIVER...LIBERTY ROAD...POMP...WRIGLEY...STACY FORK
  AND INDEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE QUARTER SIZE HAIL AND DAMAGING WIND IN 
EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

LAT...LON 3805 8348 3802 8346 3805 8343 3803 8301
      3800 8302 3797 8300 3782 8300 3784 8346
      3786 8350 3784 8353 3784 8360 3805 8358
TIME...MOT...LOC 2045Z 273DEG 49KT 3790 8339
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
2 follow-up statements
637 
WWUS53 KJKL 232055
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT WED MAR 23 2011

KYC165-232104-
/O.CAN.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
MENIFEE KY-
455 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENIFEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
      3785 8301 3783 8300 3782 8301 3784 8346
      3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2054Z 273DEG 49KT 3788 8324

$$

KYC063-153-175-232115-
/O.CON.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
ELLIOTT KY-MORGAN KY-MAGOFFIN KY-
455 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAGOFFIN...MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES UNTIL 515 PM
EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GREEAR...OR NEAR WEST LIBERTY...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LENOX...COTTLE...WHITE OAK...WILLIAMS...STEELE...FLORRESS...
  ELAMTON...MATTHEW...ELKFORK...CISCO...LOGVILLE...ORIENT...JEPTHA...
  HALEBURG...CROCKETT...DINGUS...PLUTARCH...MARY...SILVERHILL AND
  MOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
      3785 8301 3783 8300 3782 8301 3784 8346
      3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2054Z 273DEG 49KT 3788 8324
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
415 
WWUS53 KJKL 232117
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT WED MAR 23 2011

KYC063-153-175-232126-
/O.EXP.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
ELLIOTT KY-MORGAN KY-MAGOFFIN KY-
517 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAGOFFIN...
MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
      3785 8301 3783 8300 3782 8301 3784 8346
      3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2055Z 273DEG 49KT 3787 8322

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 23, 2:49 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
249 PM EDT WED MAR 23 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY
CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM
ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL
LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD
OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT
OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH
HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE
BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT.

COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING
HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE
AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO
SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT
AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY
MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW
ACCUMULATION.

FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH
INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE.
EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING
SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING
TEMPS THROUGH THE DAY THURSDAY.

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER
PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE
ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN
WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE
VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE
DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA
TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A
WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES
OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT
BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE
IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE
UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN
FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE
WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN
BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES
EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE
00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO
AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS.
IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY
AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON
WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS
THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO
THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND
CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE
THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR
VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE
AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER
THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT WED MAR 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
407 PM EDT WED MAR 23 2011

...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING.
THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW
SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN
THERE WILL BE NO ACCUMULATION.

TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS
WILL HAVE FROST.

.SPOTTER INFORMATION STATEMENT...

THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE.

SBH

In the hours before

Local storm report, Mar 23, 3:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             3 SE WHITLEY CITY       36.69N 84.43W
03/23/2011  M0.25 INCH       MCCREARY           KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 23, 3:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             WILLIAMSBURG            36.74N 84.17W
03/23/2011  E0.50 INCH       WHITLEY            KY   STORM CHASER

            HAIL OCCURRING WITH SOME WATER COVERING THE ROAD AT
            INTERSTATE 75 EXIT 11.

&&

JCARICO
Special weather statement, Mar 23, 4:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
409 PM EDT WED MAR 23 2011

KYZ050-051-059-060-232045-
BATH-MONTGOMERY-MENIFEE-POWELL-
409 PM EDT WED MAR 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT WEDNESDAY AFTERNOON...

   SOUTHEASTERN BATH...
   SOUTHERN MONTGOMERY...
   NORTHERN MENIFEE AND
   NORTHWESTERN POWELL.

AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
WESTBEND...OR NEAR WINCHESTER...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEVEE AROUND
415 PM EDT...BEAN AROUND 420 PM EDT...JEFFERSONVILLE AROUND 425 PM
EDT...ROTHWELL AROUND 430 PM EDT...RATLITT AROUND 435 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO **** INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Mar 23, 4:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             MIDDLESBORO             36.61N 83.72W
03/23/2011  E0.25 INCH       BELL               KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 23, 4:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             5 W STANTON             37.85N 83.95W
03/23/2011  E0.88 INCH       POWELL             KY   PUBLIC

            REPORT RELAYED BY MEDIA.

&&

JCARICO
Local storm report, Mar 23, 4:43 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 E FRENCHBURG          37.95N 83.55W
03/23/2011  E0.50 INCH       MENIFEE            KY   TRAINED SPOTTER

            HAIL OCCURRED ON HIGHWAY 460 E.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:38 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more37 min
Mar 23, 2:49 PM EDTSevere Thunderstorm WarningJKLBell, Harlan26 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley23 min
Mar 23, 4:12 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more33 min
Mar 23, 4:56 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery, Morgan, Powell, Wolfe34 min
Mar 23, 5:10 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan35 min
Mar 23, 5:11 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more4 hr
Mar 23, 5:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle36 min
Mar 23, 5:46 PM EDTTornado WarningJKLPulaski29 min
Mar 23, 5:50 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Magoffin, Wolfe25 min
Mar 23, 6:04 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle26 min
Mar 23, 6:17 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more28 min
Mar 23, 6:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle32 min
Mar 23, 6:36 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry24 min
Mar 23, 6:55 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie35 min
Mar 23, 7:50 PM EDTFlash Flood WarningJKLHarlan, Leslie73 min
Mar 23, 7:59 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more63 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.